Fatigue

  • 5 replies
  • 12 subscribers
  • 1312 views

I finished my course at the beginning of October.  Had 2 weeks of horrendous after effects but then generally felt normal and appetite returned.  I’m still suffering from fatigue but afternoon naps only tend to happen if I’ve been out and about. and done too much. On lots of meds for my heart (see profile) which all can make you tired and woozy   (another problem).  I read these after effects could take months or even years to stop , but im fed up with it all as I’ve lost my independence (not allowed to drive and have to lean on hubby to walk around outside).  Can’t even walk the  dog alone so exercise is off table too. Has anyone else had the same problem? Had blood tests as GP thought I was anemic, which I wasn’t .  Cardiologist changed some of my meds which didn’t help.  Oncologist is pleased with my progress so far …. Sorry,  feeling sorry for myself . Any advice? 

  • Hi Lindylow2022

    Sorry to hear that you are struggling with fatigue.  Would you be able for some gentle exercise whilst sitting down.  You might be able to find something on YouTube.  Also why not ring your cancer nurse and they may be able to arrange some physio for you.  No need to apologise for feeling sorry for yourself, it's perfectly understandable.

    I hope this has been of some help.

    Best wishes

    Daisy53

    Community Champion Badge

  • I’ll have a look on YouTube later. Thanks.   Just back from a little walk with hubby and dog.  I do have an exercise bike, so really I need to get off my backside and use it! Looked at your profile and you have a similar lunatic pooch to us (we have a working cocker spaniel) hes been a lifesaver , though sometimes just won’t leave me alone and a shadow.  He enjoyed it at the beginning when I was having a lot of duvet days and was happy to keep me company. So much so, he wouldn’t go out so hubby hhad to carry him to garden and as soon as dog was finished he ran back to join me in bed!

  • Hi, I am new on here. I was diagnosed with incurable cancer of the oesophagus back in September 2013, they gave me a couple of months to live. Hey ho, I'm still here, I told them at the time I had far too much to do!

    Anyway, I was originally due to have 3 cycles of chemotherapy,  that was if I could tolerate it, which fortunately I did. I ended up having 7 cycles and also 5 weeks of radiotherapy running alongside the chemotherapy. I finished all my treatment in April 2014 and although I lost some hair, I didn't lose it all.

    When the treatment was finally over,  I cannot describe the tiredness I was experiencing and since then my consultants have tried all sorts of different things, but nothing seems to work. I can go to bed early, sleep well all night and then I could sleep all day as well. I'm afraid it is possibly something that you may have to get used to, as I am coming up to 10 years in September and the way I see it, is it's a small price to pay in the grand scheme of things. 

    Thanks to our wonderful NHS, I have got to see my daughter have a child and been actively involved with my grandchildren growing up, absolutely brilliant. 

    Keep positive everyone, and enjoy every day that comes along. 

    Darrell. 

  • Hi I've just joined and seen this. I suffered with chronic fatigue earlier last year, I do sympathise as it's draining and I understand that lack of joy.  Even going to the toilet was a major effort for me, it's like your weighed down and moving through treacle!

    I do eat mostly healthy unprocessed foods but I also started taking a B12 complex (one from the terranova range is very good as no extra nasty fillers/binders/bulking agents etc..) & it made a difference.  You can't take too much B12 either & blood tests only show a 'total amount' of B12 & not the active amount - so what may appear to be normal range (which we all differ with anyway) could actually be mostly inactive / not being used by the body.  GPs do not take this into consideration!

    Others known to specifically aid fatigue are: 

    18. If radiotherapy makes you tired:

    Try Acetyl-L-Carnitine. Used by Olympic athletes for an energy boost after their activities, two Italian oncologists showed it would also help cancer patients regain their energy levels (13).

    20. Ulcers, tiredness, bloating in radiotherapy:

    Mouth sores, bloating and gut disturbances are not uncommon when having radiation Therapy. The usual cause is excess yeasts in the bloodstream. Damage to the microbiome results in the body’s failure to deal with the yeasts that come in with your food and some drinks. Yeasts make toxins, cause bloating and reduce blood oxygen amongst other things. Oregano oil kills yeasts in the bloodstream. 180 mg pills first thing in the morning, last thing at night from the first day of radiotherapy until the last day, 6 weeks after the end of the radiotherapy.

    The above info was taken from this site in relation to radiation but has other areas e.g. chemo can view. Thought I'd share in case anyone was interested / also finds it useful prior to treatment. It's from the CANCERactive site.

    20 ways to improve your Radiotherapy experience | CANCERactive

    I would always recommend informing your oncologist of any additional treatments / supplements. If decide to try herbs / supplements, I personally would always go for an organic and 'clean' one without any nasty fillers / binders etc.. as the supplement industry is not regulated and many add unnecessary stuff to them that is harmful.  I take a range and definitely help me, then when able to be out more the sunshine and exercise all help too & you'll have an upward spiral.  I hope you feel better soon X

  • I feel really heartened by your response.  I am suffering the after effects of chemoradiation for oesophageal  cancer, and it feels as though I will never get my lefe back.  The fatigue is awful.  Some days, I can barely get out of bed.  Then I have a better day and feel I'm turning a corner, only to go back down again the next day.  I need to develop some of your positivity!